Arkansas, 2004Flash Flooding in Arkansas, June 16, 2004
June 16, 2004 · NWS TSA · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 16, 3:30 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 16, 3:30 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
430 AM CDT WED JUN 16 2004
UPDATE FOR SHORT TERM CONVECTIVE TRENDS/HEAVY RAINFALL...
STRONG CONVECTION CONTINUES TO INCREASE IN COVERAGE THIS MORNING
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. RECENT MESONET
RAINFALL TOTALS ACROSS FAR SOUTHEAST OKLAHOMA INDICATE RAINFALL
RATES BETWEEN 1 TO 2 INCHES IN HOUR IN THE HEAVIER DOWNPOURS. HEAVY
RAINFALL WILL LIKELY CONTINUE THIS MORNING AS UPPER LOW MOVES SLOWLY
NORTHEAST. IF TREND CONTINUES FLASH FLOODING MAY BECOME A PROBLEM.
WILL CONTINUE TO CLOSELY MONITOR...IN CASE FLASH FLOOD WATCH IS
NEEDED.
...PREV DISCUSSION...
SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED EARLY THIS
MORNING...JUST NORTH OF UPPER LOW...CURRENTLY LOCATED ALONG THE RED
RIVER IN FAR SOUTHEAST OKLAHOMA. UPPER LOW WILL TRACK NORTHEAST
TODAY THROUGH NORTHWEST ARKANSAS WITH PRECIPITATION LIKELY
ALONG/EAST OF UPPER TROUGH AXIS. ASSOCIATED CLOUD COVER/PRECIP WILL
LIKELY KEEP HIGH TEMPERATURES DOWN ACROSS THIS AREA. UPPER FEATURE
WILL BEGIN TO SHIFT EAST/WEAKEN THIS EVENING WITH RAIN CHANCES
DECREASES.
ETA AND GFS MODELS SHOWING SIGNIFICANT DIFFERENCE CONCERNING MCS
DEVELOPMENT/EVOLUTION OVER THE NEXT 24-72 HOURS AND THUS THE
PLACEMENT OF FRONTAL BOUNDARY. AT THIS POINT...EXACT FORECAST
TIMING/PLACEMENT OF CONVECTIVE SYSTEMS TONIGHT AND AGAIN WEDNESDAY
NIGHT IS VERY DIFFICULT. FOR NOW WILL TREND TOWARD THE GFS
SOLUTION...KEEPING MAIN CONVECTIVE COMPLEX TO THE NORTH OF FA BOTH
NIGHTS...INCLUDING SURFACE FRONT. FORECASTED HIGHS THURSDAY AND
FRIDAY WOULD THEREFORE BE SIGNIFICANTLY WARMER THAN MET GUIDANCE
SUGGEST...MORE LIKELY CLOSER TO THE MAV. WITH THAT SAID CONFIDENCE
IS LOW SO POPS/TEMP FORECAST COULD SWING SIGNIFICANTLY OVER THE
COUPLE OF DAYS.
NO MAJOR CHANGES TO THE EXTENDED. NEW LONG RANGE GFS KEEPS FRONT
NORTH OF AREA THROUGH EXTENDED PERIOD WITH LOW PRECIP CHANCES.
THEREFORE DROPPED POPS FOR SUNDAY/MONDAY WITH WARMER TEMPS.
PRELIM NUMBERS:
TUL 88 73 89 72 / 20 20 30 30
FSM 83 69 89 72 / 70 30 20 30
MLC 84 71 89 72 / 50 20 20 30
BVO 88 68 88 68 / 20 20 30 30
FYV 80 66 84 67 / 70 30 30 30
BYV 80 66 84 68 / 70 30 30 30
MKO 85 69 88 72 / 50 20 30 30
MIO 86 68 88 69 / 20 20 30 30
F10 86 70 89 73 / 20 20 30 30
HHW 83 71 88 73 / 60 20 20 30
FORECAST ID= 12
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jun 16, 4:00 AM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED JUN 16 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED JUN 16 2004
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT
...HEAVY RAIN IS LIKELY ACROSS PARTS OF SOUTHEAST OKAHOMA AND WEST
CENTRAL ARKANSAS TODAY...
EARLY THIS MORNING A COMPLEX OF SHOWERS AND THUNDERTORMS WAS OVER
SOUTEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THIS RAIN HAS BEEN IN
RESPONSE TO AN UPPER LEVEL SYSTEM MOVING NORTH OUT OF TEXAS. THIS
UPPER LEVEL SYSTEM WILL CONTINUE TO MOVE NORTH THIS MORNING BUT WILL
THEN START TO MOVE EAST THIS AFTERNOON. THE BEST CHANCE OF
THUNDERSTORMS WILL BE TO THE SOUTH AND EAST OF A MCALESTER TO
MUSKOGEE TO GROVE LINE. INSTABILITIES WILL BE SEVERELY LIMITED AND
WIND FIELDS WILL BE WEAK. THUS...SEVERE THUNDERSTORMS ARE NOT
EXPECTED. HOWEVER...HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE
DUE TO AN ENVIRONMENT RICH IN MOISTURE. THUNDERSTORM CHANCES WILL
DECREASE SHARPLY LATER THIS AFTERNOON AND THIS EVENING.
WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.
SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL WAFFLE BACK AND FORTH ACROSS KANSAS INTO THE
WEEKEND. THIS FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT
THOUGH SATURDAY. IT IS POSSIBLE THAT SOME OF THE STORMS EXPECTED TO
FORM IN KANSAS MAY MOVE INTO OKLAHOMA. THUS...SMALL CHANCES OF RAIN
ARE IN THE FORECAST THROUGH SATURDAY NIGHT. THE EARLY PART OF NEXT
WEEK IS EXPECTED TO BE DRY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION
Flash Flood, Franklin
- When
- June 16, 5:45 AM CST to 8:30 AM CST
- Where
- Franklin County, Southwest Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.512, -93.891 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused flooding along Highway 217 between Vesta and Charleston.
Flash Flood, Sebastian
- When
- June 16, 6:30 AM CST to 8:30 AM CST
- Where
- Sebastian County, Greenwood
- Property damage
- $1.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.199, -94.274 (the zone’s center; the record gives no point)
Torrential rain hit Greenwood where a total of near 6 inches of rain was reported. The rain caused widespread flooding with 90 homes and seven businesses effected.
Flash Flood, Crawford
- When
- June 16, 7:00 AM CST to 9:00 AM CST
- Where
- Crawford County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.589, -94.243 (the zone’s center; the record gives no point)
Heavy thunderstorm rains caused flooding along Highway 162 and Highway 64 in the southern portion and between Van Buren and Alma respectively.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, June 16, 20041 injured · $150,000 · F2 · 17 events
- Flash Flood in South Dakota, June 16, 2004$10 million · 1 event
- Hail and Damaging Winds in Texas, June 16, 2004$2.3 million · 2.75 in hail · 12 events
- Flash Flooding in Ohio, June 16 to 17, 2004$1.9 million · 2 events
- Flash Flooding in Wisconsin, June 16, 2004$733,000 · 4 events
- Flash Flooding and Hail in Iowa, June 16, 2004$312,000 · 1 in hail · 17 events
- Flash Flood in South Dakota, June 16, 2004$500,000 · 1 event
- Flash Flood in Iowa, June 16, 2004$500,000 · 1 event
- Flash Flooding and Lightning Strike in Iowa, June 16 to 17, 2004$237,000 · 12 events
- Flooding in Wisconsin, June 16 to 17, 2004$360,000 · 3 events
- Flash Flooding and Damaging Wind in Illinois, June 16 to 17, 2004$90,000 · 52 kt wind · 16 events
- Hail and Damaging Winds in Kansas, June 16, 20041 in hail · 46 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406773, 5406772, 5406774.